MAUDE Adverse Event Report: ST. JUDE MEDICAL SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, SL0¿, 81 CM LENGTH, 8.5F; INTRODUCER, CATHETER

ST. JUDE MEDICAL SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, SL0¿, 81 CM LENGTH, 8.5F; INTRODUCER, CATHETER
Model Number 407452
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
During the atrial fibrillation procedure, part of the sheath broke off from the device requiring surgical intervention to retrieve it.All pieces were accounted for with fluoroscopy.The physician cancelled the procedure due to the issue with the sheath.
 
Additional Manufacturer Narrative
One 8.5f swartz braided introducer sheath was received for evaluation.The sheath was noted to be fractured and detached from the distal end.Additionally, the distal half of the sheath was yellowed and noted to be cracked in multiple locations.The damage is consistent with degradation of the device due to exposure to uv light.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The product instructions for use (ifu) warns that the product should be stored in a cool, dark, dry place.The cause of the sheath degradation is consistent with not following the instructions for use.

Brand Name
SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, SL0¿, 81 CM LENGTH, 8.5F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
wendy mccarty
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19825939
Report Number3005334138-2024-00318
Device Sequence Number8891954
Product Code DYB
UDI-Device Identifier05414734205764
UDI-Public(01)05414734205764(10)8716844(17)250930
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K052644
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number407452
Device Catalogue Number407452
Device Lot Number8716844
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2024
Supplement Date Received by Manufacturer08/23/2024
Initial Report FDA Received Date07/25/2024
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age61 YR
Patient SexFemale